[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 334
Citations 0
Comment & Response
November 11, 2013

Understanding Drug Effects in Older People: The Role of Pharmacology

Author Affiliations
  • 1Faculty of Pharmacy, University of Sydney, Sydney, New South Wales, Australia
  • 2Department of Rheumatology, Mafraq Hospital, Abu Dhabi, United Arab Emirates
  • 3Royal North Shore Hospital, Kolling Institute of Medical Research and Sydney Medical School, University of Sydney, Sydney, New South Wales, Australia
JAMA Intern Med. 2013;173(20):1930. doi:10.1001/jamainternmed.2013.9782

To the Editor We read with interest the article by Berry et al,1 which reported that nursing home residents exposed to nonbenzodiazepine hypnotic drugs had an increased risk for hip fracture. These findings are not surprising considering the pharmacologic actions of this drug class and are consistent with previous studies that have demonstrated clinically significant harms from sedative drug use in older people residing in nursing homes.2,3

First Page Preview View Large
First page PDF preview
First page PDF preview
×